MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02017.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps, an lp system detachment handle (handle), and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully placed penumbra coils into the target location using the lantern.The physician then advanced a ruby coil lp into the target location using the lantern and attempted to detach it using the handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.The procedure was completed using another penumbra coil lp and a new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was not detached from the pusher assembly and revealed that the pet lock was separated, and the pull wire was slightly retracted from its initial position.If the proximal end of the pusher assembly was not properly seated in the handle prior to detachment attempt, the pull wire may not completely retract from the pusher assembly distal detachment tip to detach the embolization coil.During functional testing, the ruby coil lp was able to be detached with the returned handle without issue.Further evaluation of the device revealed offset coil winds in the embolization coil and the kinks in the pusher assembly.This damage was likely incidental to the complaint.Evaluation of the returned handle revealed a functional and undamaged device.During functional testing, the handle was tested with a handle test fixture and performed within specification.The handle was able to detach a demonstration ruby coil lp without issue.Penumbra coils and handles are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02017.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12457844
Report Number3005168196-2021-02018
Device Sequence Number4739404
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Device Lot NumberF100224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/12/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight120
Date Report Sent to FDA01/01/2005